Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2011, 5:35 PM EDT for 5 counties in North Carolina. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 28, 2011, 6:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:57 PM EDT | TSTM WND DMG | 1 Nne Timberlake, NC | 5 TREES DOWN AT A RESIDENCE ON POWELL FARM RD NEAR ANDERSON CREEK. |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | 1 Ne Anderson Creek, NC | TREE DOWN ON LEMUEL BLACK RD NEAR ANDERSON CREEK SCHOOL. |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | 2 Ssw Anderson Creek, NC | SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE COUNTY |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | 3 N Timberlake, NC | TREE DOWN ON NURSERY RD NEAR WEST HARNETT SCHOOL. |
| Jun 28, 6:07 PM EDT | TSTM WND DMG | 3 Nw Hope Mills, NC | POWER LINES DOWN ON BINGHAM DR NORTH OF FISHER RD. TIME ESTIMATED. |
| Jun 28, 6:13 PM EDT | TSTM WND DMG | 2 Wnw Coats, NC | TREE DOWN ON MCLAMB RD NEAR HWY 27 EAST. |
| Jun 28, 6:15 PM EDT | TSTM WND DMG | 3 N Godwin, NC | TREE DOWN ON NC82 NEAR AVERASBORO BATTLEFIELD MUSEUM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS52 KRAH 282135
SVRRAH
NCC051-085-093-105-125-282230-
/O.NEW.KRAH.SV.W.0206.110628T2135Z-110628T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
EASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF FORT BRAGG...MOVING NORTH AT 10
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FORT BRAGG... POPE AFB... AND SEMINOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3487 7914 3525 7934 3562 7908 3554 7902
3553 7897 3558 7890 3552 7869 3534 7853
3531 7854 3530 7858 3527 7858 3520 7865
3511 7865 3494 7901 3495 7904
TIME...MOT...LOC 2134Z 191DEG 7KT 3511 7912
$$
101 follow-up statement
868
WWUS52 KRAH 282206
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT TUE JUN 28 2011
NCC105-282214-
/O.CAN.KRAH.SV.W.0206.000000T0000Z-110628T2230Z/
LEE NC-
606 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3515 7929 3532 7917 3558 7890 3552 7869
3538 7856 3536 7856 3534 7853 3531 7854
3530 7858 3527 7858 3520 7865 3511 7865
3494 7901 3495 7904 3487 7914
TIME...MOT...LOC 2204Z 239DEG 29KT 3531 7889
$$
NCC051-085-093-125-282230-
/O.CON.KRAH.SV.W.0206.000000T0000Z-110628T2230Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
606 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HARNETT...EXTREME EAST CENTRAL MOORE...NORTHERN CUMBERLAND AND
EASTERN HOKE COUNTIES...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ANDERSON
CREEK...OR 8 MILES SOUTHWEST OF LILLINGTON...MOVING NORTHEAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...LINDEN...
GODWIN...DUNCAN...BUIES CREEK...ERWIN...DUNN...COATS AND ANGIER.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3515 7929 3532 7917 3558 7890 3552 7869
3538 7856 3536 7856 3534 7853 3531 7854
3530 7858 3527 7858 3520 7865 3511 7865
3494 7901 3495 7904 3487 7914
TIME...MOT...LOC 2204Z 239DEG 29KT 3531 7889
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:48 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 2:48 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT TUE JUN 28 2011 .SYNOPSIS... A SURFACE FRONT WILL APPROACH CENTRAL NC THIS AFTERNOON AND CROSS THE REGION TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THIS FEATURE. DRIER MORE STABLE AIR WILL OVERSPREAD THE REGION WEDNESDAY. VERY WARM AND DRY CONDITIONS EXPECTED THROUGH THE REST OF THE WORK WEEK... AND INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 245 PM TUESDAY... TONIGHT...INTENSE HEATING THIS AFTERNOON COUPLED WITH MOIST AIR MASS (PRECIP WATER VALUES OFF BLENDED SATELLITE TOTAL PRECIP WATER AROUND 1.7 INCHES) LEADING TO A MODERATELY UNSTABLE ATMOSPHERE WITH MLCAPE VALUES OFF THE 17Z MESO ANALYSIS 2500-3000 J/KG IN THE WESTERN PIEDMONT. HAND ANALYSIS DEPICTS A WEAK SURFACE TROUGH SW-NE ACROSS THE PIEDMONT AND THIS IS STARTING TO SHOW UP ON THE VISIBLE SATELLITE IMAGERY AS A LINE OF ENHANCED CU. APPROACH OF A MID LEVEL TROUGH FROM EASTERN TN WILL SERVE TO DEEPEN THE LOW LEVEL TROUGH WHICH WILL FOCUS LOW LEVEL CONVERGENCE IN THIS REGION. MEANWHILE UPPER LEVEL JET OVER EASTERN LAKES PROJECTED TO CROSS SOUTHERN NEW ENGLAND/NORTHERN MID ATLANTIC TONIGHT. THIS FEATURE WILL INCREASE UPPER DIVERGENCE OVER OUR REGION ESPECIALLY AFTER 00Z. THUS...APPEARS THAT CENTRAL NC SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND T-STORMS DEVELOP BY MID-LATE AFTERNOON...MAINLY OVER THE PIEDMONT COUNTIES. THESE SHOWERS AND STORMS WILL DRIFT EWD WITH TIME AS WINDS ALOFT ARE RELATIVELY WEAK (20KTS OR LESS). WHILE THE WINDS ALOFT THAT NOT ALL THAT IMPRESSIVE...THE INTENSE HEATING AT THE SURFACE RESULT IN SURFACE DEWPOINT SPREADS 20-25 DEGREES. THIS ENVIRONMENT SUPPORT OF INVERTED VEE SOUNDINGS...SUGGESTING DAMAGING DOWNBURST WINDS. THIS IS MOST LIKELY TO OCCUR WITH STORMS THAT HAVE PERSISTENT UPDRAFTS WHICH WILL CAUSE PRECIP LOADING ALOFT. DUE TO THE SLOW MOVEMENT...ANY STORMS THAT OCCUR OVER URBANIZED AREAS OR POOR DRAINAGE AREA MAY RESULT IN LOCALIZED FLOODING. AFTER 11 PM...EXPECT MOST OF THE CONVECTIVE ACTIVITY TO OCCUR EAST OF HIGHWAY 1. SCATTERED CONVECTION MAY OCCUR WELL PAST MIDNIGHT IN THE EAST AS MID LEVEL TROUGH DRIFTS SLOWLY EAST AND UPPER JET PROVIDES THE COASTAL PLAIN WITH UPPER LEVEL LIFT. MIN TEMPS TONIGHT MAINLY UPPER 60S TO THE LOWER 70S. WEDNESDAY...FOCUS FOR SCATTERED CONVECTION WILL REMAIN OVER THE CENTRAL-SOUTHERN COASTAL PLAIN AND THE EASTERN SANDHILLS AS A SURFACE FRONT AND ASSOCIATED MID LEVEL TROUGH DRIFT E-SE ACROSS THE REGION. THE LATEST MODEL GUIDANCE A TAD FASTER WITH THE EWD MOVEMENT WITH THE MORE AGGRESSIVE MODELS DEPICTING THE SURFACE FRONT EXITING OUR SE COUNTIES BY 18Z. NLY FLOW BEHIND THE EXITING FRONT WILL SPREAD DRIER MORE STABLE AIR ACROSS CENTRAL NC. THUS LOCALES IN THE PIEDMONT WEDNESDAY WILL SEE RAIN CHANCES LESS THAN 20 PERCENT. IN THE CENTRAL AND SOUTHERN COASTAL PLAIN AND EASTERN SANDHILLS...A CHANCE POP STILL WARRANTED AS SURFACE FRONT LINGERS IN THIS VICINITY. THICKNESSES WEDNESDAY AFTERNOON SUPPORT MAX TEMPS IN THE UPPER 80S TO LOWER 90S. WEDNESDAY NIGHT...MORE STABLE DRIER AIR WILL SETTLE OVER OUR REGION. EXPECT SKIES TO BECOME MOSTLY CLEAR MOST ALL LOCALES PRIOR TO MIDNIGHT. MIN TEMPS A LITTLE COOLER THAN PREVIOUS NIGHTS ESPECIALLY ACROSS THE NORTH. MIN TEMPS MID 60S NORTH TO AROUND 70 FAR SOUTH. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM TUESDAY... THIS PERIOD WILL FEATURE WARMING CONDITIONS AND GENERALLY DRY WEATHER... ALTHOUGH WE MAY BE INCREASINGLY AT THE MERCY OF UPSTREAM MESOSCALE CONVECTIVE SYSTEMS AND/OR THEIR REMNANTS AS WE HEAD INTO THE HOLIDAY WEEKEND. FOR THURSDAY/THURSDAY NIGHT: THE CLOSED MID LEVEL LOW OVER SOUTH CENTRAL QUEBEC EARLY THURSDAY WILL MOVE SLOWLY TO THE EAST OVER THE MARITIMES WHILE GRADUALLY BECOMING ABSORBED BY A LARGER DIGGING TROUGH OVER NRN QUEBEC. THE BAGGY MID LEVEL TROUGH EXTENDING FROM THIS LOW THROUGH THE CAROLINAS IS EXPECTED TO EASE VERY SLOWLY TO THE ESE... PROPELLED BY THE RIDGE BUILDING OVER THE NATION'S MIDSECTION TO THE UPPER MIDWEST. AT THE SURFACE... HIGH PRESSURE WILL REMAIN CENTERED TO OUR NNW OVER OH/WV/WRN PA WITH THE FRONTAL ZONE HOLDING ALONG THE EASTERN EDGE OF THE CWA. MODELS DEPICT ONE VORTICITY MAXIMUM DROPPING TO THE SE ACROSS VA AND SWEEPING THROUGH NE NC DURING THE EVENING HOURS... HOWEVER IT APPEARS THAT THE COLUMN WILL BE QUITE DRY WITH CLIMATOLOGICALLY LOW SURFACE DEW POINTS... AND MODEL-PROJECTED INSTABILITY IS LOW AS WELL. THUS... EXPECT THE VAST MAJORITY OF THE AREA TO REMAIN DRY. HIGHS 88-92 WITH PROGGED THICKNESSES CLOSE TO NORMAL. LOWS 64-69. FOR FRIDAY/FRIDAY NIGHT: THE MID LEVEL TROUGH AXIS CONTINUES TO EASE OFF TO OUR SE AS THE MID LEVEL RIDGE GAINS STRENGTH OVER MO/IL... PLACING NC BENEATH A WEAK NNW MID LEVEL FLOW. WEAK FLOW HOLDS AT THE SURFACE AS WELL WITH LEE TROUGHING OVER THE PIEDMONT AND THE HIGH PRESSURE CENTERED TO OUR NORTH CONTINUING TO WEAKEN AND BECOME MORE DIFFUSE. THE NAM/GFS/ECMWF DEPICT MCS ACTIVITY THURSDAY NIGHT OVER LOWER MI... AND THE MEAN CLOUD LAYER FLOW SUGGESTS THAT ANY RESULTANT MCV WOULD DROP SSE THROUGH NC LATE FRIDAY OR FRIDAY NIGHT... HOWEVER AT THIS TIME RANGE IT IS NEARLY IMPOSSIBLE TO TIME SUCH FEATURES WITH ANY ACCURACY... OR EVEN HAVE MUCH FAITH IN THEIR EXISTENCE. WITH LOW DEEP-LAYER SHEAR... SCANT MOISTURE... AND VERY WEAK TO ABSENT FORCING MECHANISMS... WILL STAY WITH A DRY FORECAST FOR NOW. THICKNESSES STEADILY REBOUND AS MID LEVEL HEIGHTS SLOWLY RISE... POINTING TO SLIGHTLY ABOVE NORMAL HIGHS OF 89-93... UNDER PARTLY CLOUDY SKIES WITH SCATTERED TO BROKEN SHALLOW CUMULUS. LOWS 67-71 WITH FAIR SKIES. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 200 PM TUESDAY... THE UPCOMING HOLIDAY WEEKEND IS SHAPING UP TO BE A HOT ONE (SEE CLIMATE SECTION BELOW)... WITH VERY LOW CHANCES FOR RAIN. THE MID LEVEL RIDGE TO OUR WEST WILL STEADILY EXPAND EASTWARD OVER THE CAROLINAS AS THE PRIMARY BELT OF WESTERLIES GETS SUPPRESSED WELL TO OUR NORTH ACROSS THE U.S./CANADIAN BORDER... WHILE THE WEAK LEE SURFACE TROUGH SITS OVER THE PIEDMONT THROUGH THE PERIOD. THE POTENTIAL PERSISTS FOR SUBTLE WAVES AND/OR AN MCV TO DROP THROUGH NC SATURDAY/SUNDAY AFTERNOON THROUGH EVENING AND KICK OF A FEW STORMS... HOWEVER THE HIGH UNCERTAINTY WITH RESPECT TO TIMING AND PLACEMENT OF ANY SUCH FEATURE PRECLUDES ADDING ANY MENTION TO THE FORECAST AT THIS TIME. MID LEVEL WARMTH OVERHEAD BECOMES EVEN MORE PROFOUND BY JULY 4TH... GREATLY LIMITING CONVECTION... ALTHOUGH GIVEN THE STRONG SURFACE HEATING AND POSSIBILITY OF LOW LEVEL MOISTURE POOLING TO CREATE LOCAL POCKETS OF HIGHER INSTABILITY BY AFTERNOON... AN ISOLATED LATE-DAY STORM OR TWO IS CERTAINLY NOT OUT OF THE QUESTION. BY TUESDAY... MODELS SUGGEST THAT A DEEPENING AND BROADENING VORTEX OVER HUDSON BAY WILL PUSH THE WESTERLIES A BIT TO THE SOUTH (WITH FLOW TO OUR NW BECOMING INCREASINGLY CYCLONIC) AND HELP LOWER HEIGHTS OVER THE OHIO VALLEY ENOUGH TO PUSH A COLD FRONT INTO THE CENTRAL/SRN APPALACHIANS. WILL NOT SHOW A LARGE TREND TOWARD WET WEATHER AT THIS FAR RANGE... HOWEVER WE WILL INCH MORE TOWARD CLIMATOLOGICAL PRECIP CHANCES FOR TUESDAY. AFTER WELL ABOVE NORMAL TEMPS SATURDAY INTO MONDAY THE 4TH... EXPECT TEMPS TO REMAIN JUST ABOVE SEASONAL NORMALS ON TUESDAY. -GIH && .AVIATION /17Z TUESDAY THROUGH SUNDAY/... AS OF 1215 PM TUESDAY... A MOIST AND UNSTABLE AIR MASS COUPLED WITH THE APPROACH OF A SURFACE FRONT WILL HELP TO INITIATE SCATTER TO NUMEROUS SHOWERS AND T-STORMS ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH TONIGHT. WHILE A SHOWER OR TWO IS POSSIBLE IN THE COASTAL PLAIN THROUGH 4 PM...MOST OF THE SHOWERS AND STORMS SHOULD INITIALLY DEVELOP OVER THE WESTERN PIEDMONT LATE THIS AFTERNOON THEN PROGRESS E-SE. AFTER 10 PM...MOST OF THE SHOWERS AND STORMS SHOULD OCCUR ALONG AND EAST OF HIGHWAY 1. IN VICINITY OF THE STORMS...EXPECT MVFR CEILING AND IFR VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES AND WIND GUSTS 30-35KTS. A FEW SEVERE STORMS PROBABLE WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING DOWNBURST WINDS. SCATTERED SHOWERS AND STORMS WILL LIKELY PERSIST THROUGH MUCH OF THE NIGHT...ESPECIALLY EAST OF HIGHWAY 1 AS THE MID LEVEL TROUGH SLOWLY DRIFTS E-SE. POTENTIAL FOR LOW STRATUS AND MVFR/IFR FOG TO OCCUR AFTER 10 PM OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. IF THE STRATUS AND FOG DEVELOP....IT SHOULD BURN OFF BY 10 AM WEDNESDAY. CONVECTION WILL DIMINISH TO COVERAGE ON WEDNESDAY AS DRIER MORE STABLE AIR GRADUALLY OVERSPREADS THE REGION FROM THE NORTH. STILL COULD BE A THREAT FOR CONVECTION IN THE KFAY VICINITY THROUGH WEDNESDAY AFTERNOON. MAINLY VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY AS DRIER MORE STABLE AIR SETTLES OVER THE REGION. MAY SEE A FEW HOURS OF MVFR FOG EACH MORNING WHILE ANY AFTERNOON-EVENING CONVECTION WILL BE ISOLATED. && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 2ND THROUGH 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 2: RECORD HIGH 101 (1954) - RECORD HIGH MINIMUM 73 (1987) JUL 3: RECORD HIGH 98 (1955) - RECORD HIGH MINIMUM 72 (1997) JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 2: RECORD HIGH 98 (1954) - RECORD HIGH MINIMUM 74 (1970) JUL 3: RECORD HIGH 97 (1970) - RECORD HIGH MINIMUM 73 (1941) JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 28, 1:47 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT TUE JUN 28 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 147 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. WHILE A STORM OR TWO MAY DEVELOP IN THE COASTAL PLAIN BY 4 PM...THE MAJORITY OF THE STORMS WILL INITIALLY DEVELOP IN THE WESTERN PIEDMONT BETWEEN 2 AND 5 PM THEN MOVE EAST SOUTHEAST ACROSS THE REST OF THE REGION. A FEW OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING DOWNBURST WINDS. IN ADDITION...SOME OF THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. SINCE THE AIR MASS ACROSS OUR REGION IS QUITE MOIST AND THE WINDS ALOFT RELATIVELY LIGHT...LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY NEAR URBAN AND POOR DRAINAGE AREAS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 28, 4:46 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 6 SE MONCURE 35.57N 79.00W
06/28/2011 CHATHAM NC 911 CALL CENTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER RAH1100943
KMSMITHSpecial weather statement, Jun 28, 4:56 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT TUE JUN 28 2011
NCZ085-282200-
SCOTLAND-
456 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 600
PM EDT...
AT 455 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT 6 MILES WEST OF LAURINBURG...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL HILL...
LAURINBURG...EAST LAURINBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7968 3482 7966 3482 7962 3485 7963
3491 7956 3493 7957 3503 7949 3504 7946
3494 7935 3485 7934 3482 7935 3477 7933
3463 7945 3463 7947
TIME...MOT...LOC 2055Z 222DEG 7KT 3474 7957
WSSLocal storm report, Jun 28, 5:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 ENE GUM SPRINGS 35.47N 79.20W
06/28/2011 LEE NC TRAINED SPOTTER
2 TREES DOWN NEAR THE INTERSECTION OF US 1 AND US
15-501. TIME ESTIMATED.
&&
EVENT NUMBER RAH1100944
KMSMITHSpecial weather statement, Jun 28, 5:13 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT TUE JUN 28 2011
NCZ042-282215-
JOHNSTON-
513 PM EDT TUE JUN 28 2011
...THUNDERSTORMS WITH PRECEDING GUSTY WINDS WILL MOVE ACROSS
JOHNSTON COUNTY THROUGH 615 PM EDT...
AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
NORTHWEST OF COATS CROSSROADS...OR ABOUT 11 MILES SOUTH OF CARY...
MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COATS CROSSROADS...
FOUR OAKS...SMITHFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS.
&&
LAT...LON 3526 7848 3531 7854 3534 7853 3536 7856
3545 7862 3552 7870 3571 7846 3581 7826
3575 7824 3573 7820 3573 7819 3571 7816
3562 7813 3527 7835 3525 7841
TIME...MOT...LOC 2111Z 292DEG 19KT 3562 7875
MWSLocal storm report, Jun 28, 5:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 4 WSW NEW HILL 35.66N 78.97W
06/28/2011 WAKE NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTS 7-10 LARGE TREES ONE FOOT IN
DIAMETER BLOWN DOWN NEAR OLD US 1 AND ISSAC ST. TIME
ESTIMATED.
&&
EVENT NUMBER RAH1100945
KMSMITHSpecial weather statement, Jun 28, 5:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUN 28 2011
NCZ007-008-023>025-040-282230-
ALAMANCE-CHATHAM-DURHAM-GRANVILLE-ORANGE-PERSON-
525 PM EDT TUE JUN 28 2011
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
PERSON...ORANGE...GRANVILLE...DURHAM...WESTERN AND CENTRAL CHATHAM
AND EASTERN ALAMANCE COUNTIES THROUGH 630 PM EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
WEST OF PITTSBORO...MOVING EAST AT 10 MPH. OTHER STRONG STORMS WERE
NEAR MEBANE...SOUTH OF ROXBORO...AND SOUTHWEST OF OXFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE BRANCHES AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3653 7851 3611 7853 3604 7861 3607 7875
3603 7875 3601 7870 3595 7872 3592 7876
3593 7880 3587 7883 3587 7890 3577 7894
3555 7923 3557 7922 3553 7932 3553 7949
3625 7948 3625 7916 3636 7915 3654 7897
TIME...MOT...LOC 2123Z 266DEG 9KT 3574 7926
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 50 min |
| Jun 27, 9:11 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 27, 10:04 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange, Person | 116 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 1 more | 57 min |
| Jun 27, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Jun 27, 11:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 80 min |
| Jun 28, 12:58 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 64 min |
| Jun 28, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 28 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 38 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Lee, Montgomery, Moore, Richmond | 92 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 36 min |
| Jun 28, 3:57 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Jun 28, 4:03 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 28, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 28, 4:19 PM EDT | Flash Flood Warning | RAH | Chatham | 2 hr |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 59 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 66 min |
| Jun 28, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 57 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 65 min |
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 45 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 86 min |
| Jun 28, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 62 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 70 min |
| Jun 28, 6:51 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 28, 7:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| Jun 28, 7:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.